MAUDE Adverse Event Report: SURGICAL SPECIALTIES MÉXICO, S. DE R.L. DE C.V. 1 UNI PDO 45CM; VLP-2014

SURGICAL SPECIALTIES MÉXICO, S. DE R.L. DE C.V. 1 UNI PDO 45CM; VLP-2014
Model Number VLP-2014
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2026 that during use the needle detached from the suture, fell into the patient, and was successfully retrieved.No patient injury or medical intervention reported.
 
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Based on our review of the device history record (dhr) for the subject device, there were no recorded nonconformances, deviations, or other manufacturing anomalies that could account for the reported failure.All production and inspection processes were completed in accordance with specified requirements, and no irregularities were identified that would have impacted the device's functionality or quality.Review of labeling: indications quill¿ device comprised of dyed pdo is indicated for use in soft tissue approximation where use of absorbable sutures is appropriate.Contraindications the quill¿ device comprised of dyed pdo is not to be used where prolonged (beyond six weeks) approximation of tissues under stress is required and is not to be used in conjunction or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings the loop of the quill¿ device for wound closure should be deployed by users familiar with surgical procedure, techniques and tissues.Physicians should consider the quantity and quality of tissue in which the loop will be anchored.The use of this suture may be inappropriate in highly vascularized tissue or fragile tissue that cannot withstand potential further tightening/constriction within the loop.Users should be familiar with surgical procedure and techniques involving absorbable sutures before employing quill¿ device comprised of pdo for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished or debilitated patients, or in patients suffering from conditions which may delay wound healing.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of the sites which may undergo expansion, stretching or distention or which may require additional support.The safety and effectiveness of quill¿ device comprised of dyed pdo have not been established for use in fascial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular tissue, neural tissue, osseus tissue, tendinous tissue, ophthalmic surgery or for use in microsurgery, therefore this product should not be used for these purposes.Precautions the quill¿ device contains a loop end and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying of knots on the barbed section of the material will damage the barbs and potentially reduce their effectiveness.For the device to function properly, quill¿ device must first be anchored in the tissue by the deployment of the loop around robust tissue, then with the other subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the quill¿ device in place.Avoid contacting the quill¿ device with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the straight needle to disengage it from the barbs.When using the quill¿ device subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and induration normally associated with absorption.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with quill¿ device.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in designated biohazard ¿sharps¿ containers.Adverse reactions adverse effects associated with the use of this device may include, wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from conditions which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized irritation when skin sutures are left in place for greater than 7 days, suture extrusion and delayed absorption in tissue with poor blood supply, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions occurs and transitory local infection at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.Due to prolonged suture absorption, some irritation and bleeding may occur.
 
Additional Manufacturer Narrative
The product was manufactured prior to the implementation of documented corrective actions addressing this known failure mode.An internal investigation was conducted to address the trend associated with the reported event.The investigation concluded that the potential root causes are related to: attachment setup, pull force variation.As part of the improvement process, the following actions have been taken in the manufacturing process to mitigate the failure mode reported under this complaint: all applicable personnel have been retrained in the needle pulling test the needle pulling test equipment has been improved by replacing the manual weights with a device that helps measure the force of the attaching process through a digital dynamometer.

Brand Name
1 UNI PDO 45CM
Common Device Name
VLP-2014
Manufacturer (Section D)
SURGICAL SPECIALTIES MÉXICO, S. DE R.L. DE C.V.
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES MÉXICO, S. DE R.L. DE C.V.
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
2755 canyon boulevard
1st floor
boulder, CO 80302
MDR Report Key25097619
Report Number3010692967-2026-00026
Device Sequence Number5079468
Product Code NEW
UDI-Device Identifier00848782020850
UDI-Public00848782020850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLP-2014
Device Lot NumberE606RXC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown